IVIG Side effects
June 7, 2018 at 11:08 pm
Hi, I’ve been receiving the IVIG infusion since November 2017. I’m seeing a problem with becoming easily irritated and bursts of temper. I am able to not have episodes when with others but mostly happen in private. It’s not over trivial matters but matters that I usually can deal with while mitigating the anger in a rational way. I am hydrating, hydrating, hydrating.
June 12, 2018 at 1:16 am
I have not heard of anger and irritability as a side effect of IVIG, although I’m no expert. Is it possible that the emotional stress of the managing the disease is causing these issues?
June 12, 2018 at 8:44 am
I’m kind of lucky in that my environment I live in makes the management of the disease itself stress free for the most part. It’s been noticeable that a change in anger management by me is apparent since beginning the therapy. This is with additional meditation and mindfulness sessions. Though others feel the triggers are outside of my control and caused by repetitive actions of those they notice trying to interject themselves in my little realm of living. I am a positive person who sees and does things with a deal with it and find a way attitude.
June 12, 2018 at 6:20 pm
Is IVIG all you’re receiving? I used to get Solumedrol infusions with my IVIG and it would send me through the roof. I also get Testosterone, which alters my moods.
Do you take pre-meds like Benadryl?
June 12, 2018 at 6:31 pm
Yes to both benedryl and a steriod. I think you hit the nail on the head,
June 21, 2018 at 12:10 pm
Me too, both benedryl and a250 mg of steriod, slow push, prior to IVIG. I found the same result. I did notice if I drink any Caffeine, even hrs before or after. I’m nasty as can be. And no sleep, that night.
August 1, 2018 at 7:36 pm
I have only been doing IVIG since Nov 2017. I talked with my nurse and the known risk is fairly low but it is protein based.
June 21, 2018 at 5:06 pm
I followed Drs order and no caffeine from the day before till the 2nd day after. And yes the night following IVIG I have problems sleeping.
August 9, 2018 at 4:40 pm
So that’s why I didn’t sleep last night and I was awake at 5:30 a.m. I get IVIG every 3 weeks, 2 days in a row. I get a steroid push and 50 mg of Benadryl push. I become more talkative and awake. I didn’t take a nap on either day and now I know why I didn’t sleep.
June 24, 2018 at 12:39 am
Have you checked your blood pressure? I know my blood pressure rises with the IVIG. I hope you feel better soon. My husband told me to say a prayer when I become agitated.
June 24, 2018 at 10:35 am
My blood pressure goes up and down during the therapy then returns to normal afterward. I am using anger techniques from Managing Anger with CBT for dummies.
July 4, 2018 at 4:22 am
When I was first diagnosed I had 6 days of IVIG. But nothing after that. Can you do multiple
July 4, 2018 at 11:35 am
I do once a week and depending on the results of the next checkup I may go once every 2 weeks.
August 1, 2018 at 5:41 pm
QUESTION: Been CIDP survivor since 1992. Treatment has been regular IVIG through Mediport.
Last week; through Cystroscopy told I have a golf Ball size Tumor (from appearance it’s Cancer) on the inner lining of my Bladder.
The will do 2nd Cystroscopy on 8/13/2018 to remove the tumor (hopefully get it all+ not deep into the muscle off my Bladder.
Next, they inject a Chemo Drug (mitomycin C) into the Bladder.
After Neuro, saw the Urologist Report, he told my Infusion Company to Postpone my IVIG?
CONCERN about CIDP WITH CANCER, Chemo Drug with IVIG, on and on.
Anyone else encounter this?
Or, am I the only Double Winner. Thanks Folks
August 9, 2018 at 7:19 pm
IVIg Side Effects: It is fairly common for patients to experience headache (which can be mild to severe), stiff neck, and fever during or shortly after an infusion. Patients may often feel fatigued or flu type symptoms for a day or two after their infusion as well. These symptoms are usually related to aseptic meningitis syndrome (AMS). AMS symptoms are manageable and can be minimized or prevented by infusing IVIg very slowly. More AMS info here:
Those continuing to experience side effects from IVIg should look into switching to SCIg. SCIg is more concentrated, but subcutaneous infusions are absorbed into the body very slowly, making side effects much less. The following link will take you to other links where you can learn about SCIg:
August 10, 2018 at 3:48 pm
Definitely the steroid.
August 19, 2018 at 11:53 am
FYI and FWIW,…. I dink decaf.
You must be logged in to reply to this topic.